Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2003, 10:47 PM CDT for Van Buren County, White County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 10:47 PM CDT (03:47 UTC)
- Expired
- Apr 20, 2003, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 210347
SVRBNA
TNC175-185-210430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CDT SUN APR 20 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 1130 PM CDT
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES WEST OF SPENCER...OR 5 MILES NORTHEAST
OF MCMINNVILLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOYLE AROUND 1105 PM CDT
SPENCER AROUND 1105 PM CDT
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL, WHICH MAY
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING
AND AVOID WINDOWS.
&&
LAT...LON 3580 8563 3572 8556 3573 8530 3597 8523
3603 8547 3581 8560
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:03 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 20, 10:03 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1003 PM CDT SUN APR 20 2003 SCATTERED THUNDERSTORMS CONTINUE ACROSS THE AREA WITH THE ACTIVITY EXTENDING WESTWARD THROUGH WEST TN. FRONTAL BOUNDARY APPEARS TO BE MAKING ITS WAY ACROSS THE MS RIVER AT THIS TIME. MSAS DATA STILL REVEALS DEWPOINT MAXIMA ACROSS WESTERN PORTIONS OF THE CWA WHERE TSTMS HAVE PREVIOUSLY OCCURRED. CAPE VALUES HAVE DROPPED BELOW 1000 J/KG GIVEN THE GRADUAL LOSS OF DAYTIME HEATING AND ALSO THE DEGREE OF RAIN COOLED AIR. STRONG STORMS HOWEVER ARE STILL NOTED ACROSS WEST TN SO WILL CONTINUE THE WATCH UNTIL SPC DECIDES TO CANCEL IT. WILL REFRAIN FROM UPDATING AT THIS TIME BUT WILL UPDATE LATER IF AND WHEN WATCH IS CANCELLED OR AT MIDNIGHT WHEN IT EXPIRES. .BNA...SEVERE TSTM WATCH CONTINUES UNTIL MIDNIGHT ACROSS THE WESTERN TWO THIRDS OF THE MID STATE. 21
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 17 hours 17 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT TRAILING FROM A CENTER OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING SCATTERED THUNDERSTORMS TO THE MID STATE THIS AFTERNOON AND EVENING. THE PEAK TIME FOR ACTIVE WEATHER WILL BE FROM LATE AFTERNOON THROUGH EVENING. THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO REACH SEVERE THRESHOLDS IS POSSIBLE. THE STORM PREDICTION CENTER CONTINUES TO PLACE NEARLY ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE STORMS THROUGH SUNDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY, ISOLATED OCCURRENCES OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE WITH A FEW OF THE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
In the hours before
Local storm report, Apr 20, 6:22 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0622 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 5 S WAYNESBORO TN 0.75 IN HAIL
04/20/03 WAYNE
05Local storm report, Apr 20, 6:57 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
657 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM LAWRENCEBURG TN .88 INCH HAIL
04/20/03 LAWRENCELocal storm report, Apr 20, 7:25 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE,TN
725 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM LAWRENCEBURG TN .88 INCH HAIL
04/20/03 LAWRENCE
0655 PM LAWRENCEBURG TN 1.00 INCH HAIL
04/20/03 LAWRENCE REPORTED IN NORTHERN
LAWRENCEBURGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.